MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EPIK KNEE; INSERT, ONLAY TIBIAL, EPIK, SIZE45X10

ENCORE MEDICAL L.P. EPIK KNEE; INSERT, ONLAY TIBIAL, EPIK, SIZE45X10
Model Number 340-45-010
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Second revision surgery - due to the patient having an infection and needing a poly swap.
 
Additional Manufacturer Narrative
Corrected data: originally submitted (b)(6) 2018 as explanted date.Corrected to (b)(6) 2018.Manufacturer narrative: the reason for this revision surgery was reported as an infection.The previous surgery and the revision detailed in this investigation occurred 3.1 months apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EPIK KNEE
Common Device Name
INSERT, ONLAY TIBIAL, EPIK, SIZE45X10
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7648418
Report Number1644408-2018-00626
Device Sequence Number13896886
Product Code HRY
UDI-Device Identifier00888912116152
UDI-Public(01)00888912116152
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K020741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Model Number340-45-010
Device Catalogue Number340-45-010
Device Lot Number335B1003
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR